MAUDE Adverse Event Report: REVERSE MEDICAL MICROVASCULAR PLUG; DEVICE, EMBOLIZATION, VASCULAR

REVERSE MEDICAL MICROVASCULAR PLUG; DEVICE, EMBOLIZATION, VASCULAR
Model Number MVP-7Q
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Therapeutic Response, Decreased (2271)
Date of Event 11/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the reported information, it is likely that the manipulation of the ptfe cover contributed to the reported event of migration.However, since the device was not returned, we are unable to perform further root cause analysis and the exact cause of the reported event is unknown.All devices are 100% tested and all products are 100% inspected for damages and irregularities during manufacture.No corrective action.Monitoring and trending this type of event.Per the instructions for use (ifu), indications for use: the reverse medical corporation mvp® micro vascular plug system is indicated to obstruct or reduce the rate of blood flow in the peripheral vasculature.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that the plug micro vascular mvp-7q migrated after placement.The patient was being treated for an atrioventricular septal defect.The physician was attempting to reduce blood flow in the pulmonary artery ,which has historically been done by a surgical procedure.The physician was using the mvp (not in accordance with its labeling) to try to accomplish the same objective endovascularly.Physician intentionally created a hole through the device's ptfe and then implanted the device into the pulmonary artery; the goal is to reduce the blood flow in this vessel.This is a high-flow situation.During follow-up later, it was discovered that the mvp had migrated (slipped) distally within the same vessel, but there was no patient harm noted.In order to get better wall apposition and more predictably reduce the flow, the physician removed the mvp-7q endovascularly and replaced it with a new mvp-9q.The patient was not believed to suffer any clinical consequences from the migrated device, and the patient is now doing well.The device was prepared per the instructions for use (ifu) but was not used per the ifu.No patient injury occurred.The vessel anatomy was slight in tortuosity.The physician notes that the device was not designed for this application, and he does not consider it a defective device.The mvp was being used in an off-label manner to treat this patient with an atrioventricular septal defect.Device was implanted in the pulmonary artery and removed.This was a procedure to treat an atrioventricular septal defect by reducing the flow into the heart.This device was placed into the pulmonary artery, in a high-flow situation.Weight: (b)(6) kg.Two mvp-7 were implanted on (b)(6) 2019, one in the lpa and one in the rpa.The mvp 7 implanted in the rpa migrated to the pa, the mvp 7 implanted in the lpa was fine.

Brand Name
MICROVASCULAR PLUG
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
REVERSE MEDICAL
13700 alton parkway, ste. 167
irvine CA 92618
MDR Report Key9588348
Report Number3007170829-2020-00001
Device Sequence Number14318084
Product Code KRD
UDI-Device Identifier00847536025431
UDI-Public00847536025431
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K150108
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2021
Device Model NumberMVP-7Q
Device Lot NumberA906777
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2020
Initial Report FDA Received Date01/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age5 DA
Patient Weight5